ASHINGTON — Case 7682299: Aug. 1, 2010. A mother gives her toddler three homeopathic pills to relieve her teething pain. Within minutes, the baby stops breathing.

“My daughter had a seizure, lost consciousness, and stopped breathing about 30 minutes after I gave her three Hyland’s Teething Tablets,” the mother later told the Food and Drug Administration. “She had to receive mouth-to-mouth CPR to resume breathing and was brought to the hospital.”

This is a STAT Plus article and you can unlock it by subscribing to STAT Plus today. It's easy! Your first 30 days are free and if you don't enjoy your subscription you can cancel any time.
Already a subscriber? Log in here.

Leave a Reply to Emily Cancel reply

Please enter your name.
Please enter a comment.

  • Are you kidding me? What about Vaccinations!! Where is all the outrage? What about all the vax related DEATHS and INJURIES? The FDA is a joke. If you have an IQ over room temp- why don’t you study the ingredients..just start there. Ask the CDC about all those poisons. Oh..please tell me why the government has paid out MILLIONS and MILLIONS this year alone for Vax related deaths and injuries…CNN will not talk about that- they get paid by big PHARMA! Wake up.

    • Stop with your conspiracy theories! Vaccinations have been proven, repeatedly, to work. If you refuse to vaccinate your kids, you should be jailed for parental neglect. Stop spreading your ignorance and blaming ‘big PHARMA’ and CNN.

Sign up for our Morning Rounds newsletter

Your daily dose of what’s new in health and medicine.